MAUDE Adverse Event Report: SMITH & NEPHEW, INC. XTENDOBUTTON FIXATION DEVICE; RETENTION DEVICE, SUTURE

SMITH & NEPHEW, INC. XTENDOBUTTON FIXATION DEVICE; RETENTION DEVICE, SUTURE
Catalog Number 72200134
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during set up, the xtendobutton fixation device inner packaging bag had leaked air, the sterile barrier was compromised.There was a back-up device available, and there was a delay of less than 30 minutes.There was no patient involvement.
 
Additional Manufacturer Narrative
H2: corrected information in h6 (investigation findings & component code).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the packaging of the device opened and it appears to be cut in half.The label with the product's lot number is on the packaging.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging sequence of endobutton direct, found that the packaging associate must verify pouch is free of pin holes, cuts, particulates and seal defects.Insert the product slowly to minimize pouch surface defects.Inspect s&n seals for creases or wrinkles on the seal.Reject pouch if these defects are found.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include unintended impact event inconsistent with normal use or improper handling during storage or transportation.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the xtendobutton was returned in original packaging with the batch number of the complaint on the label.The outer pouch has been torn open.The inner pouch has been cut open on the non-chevron end.The xtendobutton has no visible defect.An image evaluation was performed and found the packaging of the device opened and it appears to be cut in half.The label with the product's lot number is on the packaging.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging sequence of endobutton direct, found that the packaging associate must verify pouch is free of pin holes, cuts, particulates and seal defects.Insert the product slowly to minimize pouch surface defects.Inspect s&n seals for creases or wrinkles on the seal.Reject pouch if these defects are found.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include unintended impact event inconsistent with normal use or improper handling during storage or transportation.Based on this investigation, the need for corrective action is not indicated.

Brand Name
XTENDOBUTTON FIXATION DEVICE
Common Device Name
RETENTION DEVICE, SUTURE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22626958
Report Number1219602-2025-01870
Device Sequence Number13030157
Product Code KGS
UDI-Device Identifier03596010565471
UDI-Public3596010565471
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200134
Device Lot Number2142500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/05/2025
12/10/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/08/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown